Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 22, 2011, 4:34 AM EST. It took effect at Jan 22, 2011, 7:00 AM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 4:34 AM EST (09:34 UTC)
- In effect from
- Jan 22, 2011, 7:00 AM EST
- Expired
- Jan 23, 2011, 11:00 AM EST
- In force
- 28 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
489 WHUS73 KGRR 220934 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 434 AM EST SAT JAN 22 2011 LMZ844>849-221745- /O.NEW.KGRR.SC.Y.0007.110122T1200Z-110123T1300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 434 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST SUNDAY. * WINDS: WEST 15 TO 25 KNOTS TODAY BECOMING NORTHWEST TONIGHT...VEERING NORTHEAST LATE TONIGHT. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
5 follow-up statements
966 WHUS73 KGRR 221528 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1028 AM EST SAT JAN 22 2011 LMZ844>849-222330- /O.CON.KGRR.SC.Y.0007.000000T0000Z-110123T1300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1028 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY... * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS TODAY BECOMING NORTHWEST THIS AFTERNOON. WINDS WILL THEN VEER NORTHEAST TONIGHT. * WAVES: 4 TO 7 FEET THROUGH THIS EVENING BEFORE SUBSIDING OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
966 WHUS73 KGRR 222102 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 PM EST SAT JAN 22 2011 LMZ844>849-230515- /O.CON.KGRR.SC.Y.0007.000000T0000Z-110123T1300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 402 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY... * WINDS: NORTHWEST WINDS 20 TO 25 KNOTS THIS EVENING WILL DIMINISH TO 10 TO 15 KNOTS AND VEER NORTHEAST TONIGHT. * WAVES: 4 TO 7 FEET THROUGH THIS EVENING BEFORE SUBSIDING OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
244 WHUS73 KGRR 230311 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1011 PM EST SAT JAN 22 2011 LMZ844>849-231115- /O.CON.KGRR.SC.Y.0007.000000T0000Z-110123T1300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1011 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY... * WINDS: NORTH WINDS 10 TO 20 KNOTS VEERING EAST TOWARD DAYBREAK. * WAVES: 4 TO 6 FEET SUBSIDING TO 1 TO 3 FEET SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
325 WHUS73 KGRR 230921 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 421 AM EST SUN JAN 23 2011 LMZ844>849-231600- /O.EXT.KGRR.SC.Y.0007.000000T0000Z-110123T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 421 AM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS: EAST WINDS 5 TO 15 KNOTS VEERING SOUTH. * WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY MID DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
696 WHUS73 KGRR 231543 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1043 AM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY EXPIRES AT 1100 AM... .WINDS AND WAVES HAVE COME DOWN BELOW SMALL CRAFT ADVISORY CRITERIA...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 1100 AM. LMZ844>849-231645- /O.EXP.KGRR.SC.Y.0007.000000T0000Z-110123T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1043 AM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. WINDS AND WAVES WILL BE BELOW SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON AS HIGH PRESSURE SLIDES THROUGH THE SOUTHERN GREAT LAKES. SOUTHERLY WINDS TONIGHT WILL BE ON THE INCREASE AND WINDS AND WAVES WILL BUILD ONCE AGAIN. $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 4:16 AM EST, 18 minutes earlier.
Area forecast discussion, Jan 22, 4:16 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 AM EST SAT JAN 22 2011
LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...
.SYNOPSIS...(416 AM EST SAT JAN 22 2011)
A CLIPPER SYSTEM WILL CROSS THE REGION TODAY. INLAND AREAS WILL SEE
1 TO 3 INCHES OF SNOW...WHILE THE LAKESHORE COULD SEE UP TO 4 INCHES
OF SNOW TODAY. THE SNOW WILL DIMINISH EARLY THIS EVENING WITH
LITTLE ADDITIONAL ACCUMULATION.
IT WILL REMAIN VERY COLD THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK. HIGH TEMPERATURES EACH DAY WILL ONLY BE IN THE TEENS OR LOWER
20S...WHILE LOWS WILL BE IN THE SINGLE DIGITS OR SLIGHTLY BELOW ZERO.
THERE WILL BE ANOTHER CHANCE OF LIGHT SNOW LATE SUNDAY NIGHT INTO
MONDAY.
&&
.SHORT TERM...(416 AM EST SAT JAN 22 2011)
(TODAY THROUGH MONDAY)
THE WINTER WEATHER ADVISORY HEADLINES WILL REMAIN UNCHANGED FOR
TODAY. A FAST MOVING CLIPPER WAS OVER THE U.P. EARLY THIS MORNING
AND WILL DROP SE TO SOUTHERN LAKE HURON BY EARLY THIS EVENING. THE
CLIPPER SNOWS WILL BE ENHANCED BY THE LAKE AS DELTA T/S WILL BE IN
THE LOW 20S. THE HEAVIEST SNOW IS EXPECTED TO OCCUR THIS MORNING AS
STRONG LIFT IS SHOWN WITHIN THE DGZ JUST AFTER DAYBREAK. SNOWFALL
RATES COULD BRIEFLY ACHIEVE OVER AN INCH PER HOUR. THE ADVISORY
AREA WILL BE MOST PRONE AS THE FLOW WILL BE SOUTHWESTERLY ENHANCING
THE SNOW THERE. WILL CARRY AN ADDITIONAL 2-4 INCHES IN THE ADVISORY
AREA. INLAND AREAS WILL ALSO SEE SNOW...BUT MORE IN THE 1-3 INCH
RANGE. DRIFTING SNOW WILL BE AN ISSUE ALSO ACROSS THE CWA AS WSW
WINDS WILL HAMPER NORTH/SOUTH ROADS.
MEAN LOW LEVEL FLOW WILL BEGIN TO PIVOT TO THE WEST LATE THIS
MORNING AS THE LOW MOVES ACROSS NORTHERN LOWER...AND TO THE NW BY
THIS EVENING. THROUGH THE TURN IN THE WINDS THE INVERSION HEIGHTS
WILL STILL BE HIGH ENOUGH TO SUPPORT SNOW SHOWERS. SO SNOW WILL
CONTINUE THROUGH THE DAY...BUT SHIFT AROUND...KEEPING ADDITIONAL
ACCUMULATIONS THROUGH THE AFTERNOON RELATIVELY LIGHT.
THE WINDS ARE EXPECTED TO CONTINUE TO VEER TO THE NORTH EARLY
TONIGHT PUSHING MOST OF THE SNOW SHOWERS OFF SHORE. THIS SHOULD
ALSO LEAD TO PARTIAL CLEARING AFTER MIDNIGHT. ALONG WITH THE FRESH
SNOW COVER...THE CLEARING SKIES WILL ALLOW TEMPS TO FALL TO AROUND
ZERO ACROSS MOST OF THE CWA.
COLD BUT QUIET WEATHER IS EXPECTED SUNDAY AND SUNDAY NIGHT. THERE
WILL BE A WARM FRONT THAT DEVELOPS ACROSS THE NORTHERN LAKES WHICH
COULD SUPPORT SOME LIGHT SNOW OR FLURRIES. HAVE ADDED THIS TO THE
NORTHERN HALF OF THE CWA.
THEN BY MONDAY A DIGGING MID LEVEL TROUGH WILL BE CROSSING THE UPPER
MIDWEST. THIS SHOULD BRING ANOTHER CHANCE FOR LIGHT SNOW BY MONDAY
AFTERNOON.
&&
.LONG TERM...(416 AM EST SAT JAN 22 2011)
(MONDAY NIGHT THROUGH FRIDAY)
H5 TROUGH/UPPER LOW IS PROGGED TO BE PASSING THROUGH THE GREAT LAKES
REGION MONDAY NIGHT AND TUESDAY BEFORE MOVING EAST AND PHASING WITH
SRN STREAM ENERGY TO FORM THE NEXT BIG EAST COAST LOW ON WEDNESDAY.
THE TIMING AND SPECIFIC DETAILS OF THIS TROUGH (AND IT/S SFC
REFLECTION) ARE STILL QUITE SKETCHY... BUT IT DOES APPEAR THAT
UNSETTLED WEATHER WILL BE IMPACTING OUR REGION MONDAY AND TUESDAY.
SOME ACCUMULATING LIGHT SNOW IS CERTAINLY POSSIBLE.
BEHIND THAT EXITING TROUGH... A DRY AND SLIGHTLY WARMER DAY IS
POSSIBLE WEDNESDAY BEFORE THE NEXT H5 NRN STREAM WAVE DIVES DOWN
FROM THE NORTHWEST. THIS WILL BRING THE POSSIBILITY OF MORE LAKE
EFFECT SNOW SHOWERS AND COOLER H8 TEMPS. HOWEVER ATTM THIS DOES NOT
LOOK LIKE A REAL BITTER AIR MASS LIKE THE ONE WE/RE SEEING NOW.
&&
.AVIATION...(1158 PM EST FRI JAN 21 2011)
STILL EXPECTING THE WORST CONDITIONS TO OCCUR MAINLY AT MKG DURING
THE MORNING HOURS. WITH GOOD MOISTURE DEPTH DEVELOPING ALONG WITH
THE AID OF A PASSING COLD FRONT OVER LAKE MICHIGAN...I WOULD BE
SURPRISED IF MKG DOES NOT GET DOWN TO 3/4SM IN -SN OR PERHAPS EVEN A
PERIOD OF 1/2SM IN SN. WINDS WILL GRADUALLY BE VEERING FROM
SOUTHERLY TO WNW THROUGHOUT SATURDAY. LAKE EFFECT SNOW SHOWERS
DURING THE MORNING AND AFTERNOON WILL CREATE VARIABLE VSBY
CONDITIONS AT MKG AND GRR ESPECIALLY. ONCE THE WNW WIND DEVELOPS
SOME OF THE VARIABILITY IN VSBY MAY IMPACT AZO AND PERHAPS BTL.
&&
.MARINE...(416 AM EST SAT JAN 22 2011)
WILL HOIST A SMALL CRAFT ADVISORY STARTING AT 8 AM THIS MORNING.
WITH THE CLIPPER WILL COME BRISK WSW WINDS AND BUILDING WAVES.
WINDS GRADUALLY TURN TO THE NNW TONIGHT AND EASTERLY ON SUNDAY.
WAVES WILL SUBSIDE EARLY SUNDAY AS THE FLOW BECOMES OFF SHORE.
&&
.HYDROLOGY...(416 AM EST SAT JAN 22 2011)
THE CONTINUED VERY COLD TEMPERATURES WILL CONTINUE TO BUILD RIVER
THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ICE JAMS AND RIVER LEVEL
FLUCTUATIONS REMAIN POSSIBLE SO WE WILL CONTINUE TO MONITOR THIS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY THROUGH 4 AM TODAY FOR MASON...LAKE...
OCEANA... NEWAYGO... OTTAWA... AND MUSKEGON COUNTIES.
LM...SMALL CRAFT ADVISORY ENTIRE NEARSHORE 8 AM TODAY THROUGH SUNDAY
MORNING.
&&
SYNOPSIS: JK
SHORT TERM: JK
LONG TERM: MEADE
AVIATION: HOVING
MARINE: JK
HYDROLOGY: JKHazardous weather outlook, Jan 21, 11:40 AM EST, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1140 AM EST FRI JAN 21 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1140 AM EST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AS ONE LAKE EFFECT SNOW EVENT DIMINISHES THE NEXT ONE IS ON THE WAY FOR LATE TONIGHT. DRY AIR FROM WISCONSIN WILL CONTINUE TO DIMINISHED THE INTENSITY OF THE SNOW SHOWERS THIS AFTERNOON. WHAT SNOW SHOWERS THERE ARE WILL CONTINUE TO STAY WEST OF ROUTE 131. BY MIDNIGHT TONIGHT A SOUTHWEST WIND FLOW LAKE EFFECT EVENT WILL BEGIN BRINGING MORE SNOW TO THE LAKE SHORE AREA NORTH OF HOLLAND AND AS FAR INLAND AS ROUTE 131 FROM NEWYAGO COUNTY NORTH. EXPECT 2 TO 4 INCHES BY MORNING IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE ACCUMULATING LAKE EFFECT SNOW IS EXPECTED ON SATURDAY WEST OF HIGHWAY 131. UP TO 5 INCHES IS POSSIBLE ALONG THE LAKESHORE NORTH OF HOLLAND INCLUDING MUSKEGON AND LUDINGTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED. USE OUR WEATHER SPOTTER REPORT FORM AT: WWW.WEATHER.GOV/GRR/SPOTTER. LMZ844>849-220930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1140 AM EST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWEST WINDS 30 KNOTS AND HEAVY FREEZING SPRAY WILL BE A HAZARD TO MARINERS THIS AFTERNOON AND THIS EVENING. THE FREEZING SPRAY THREAT...WILL GRADUALLY THIS EVENING. SNOW SHOWERS WILL RESTRICT VISIBILITIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT SATURDAY AND SATURDAY NIGHT. SNOW SHOWERS WILL RESTRICT VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE WDM
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.